Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 320, NWS Wichita, KS

June 15, 2008Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2008, 10:43 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2008, 10:43 PM CDT (03:43 UTC)
Expired
Jun 15, 2008, 11:28 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 9:20 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160343
SVRICT
KSC035-191-160430-
/O.NEW.KICT.SV.W.0320.080616T0343Z-080616T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1130 PM CDT.

* AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR BELLE PLAINE...OR 12 MILES NORTHEAST OF WELLINGTON...
  AND MOVING EAST AT 26 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BELLE PLAINE...OXFORD...UDALL...WINFIELD...ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736
TIME...MOT...LOC 0343Z 279DEG 20KT 3738 9722

$$

LAWSON
5 follow-up statements
000 
WWUS53 KICT 160352
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT SUN JUN 15 2008

KSC035-191-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
SUMNER KS-COWLEY KS-
1051 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY AND NORTHEASTERN SUMNER COUNTIES UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS 
LOCATED JUST EAST OF UDALL...OR 14 MILES NORTHWEST OF 
WINFIELD...MOVING EAST AT 27 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SUMNER
AND NORTHWESTERN COWLEY COUNTIES...INCLUDING THE TOWN OF UDALL.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736
TIME...MOT...LOC 0351Z 278DEG 23KT 3738 9714

$$

DARMOFAL
000 
WWUS53 KICT 160400
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT SUN JUN 15 2008

KSC035-191-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
SUMNER KS-COWLEY KS-
1100 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY AND NORTHEASTERN SUMNER COUNTIES UNTIL 1130 PM CDT...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR UDALL...OR 9 MILES NORTHWEST OF WINFIELD...MOVING EAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTH OF WINFIELD BY 1110 PM CDT.

THE TOWN OF ROCK IS ALSO IN THE PATH OF THIS DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3747 9680 3718 9685 3726 9738 3747 9736
TIME...MOT...LOC 0400Z 279DEG 26KT 3737 9704

$$

DARMOFAL
000 
WWUS53 KICT 160413
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT SUN JUN 15 2008

KSC191-160423-
/O.CAN.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
SUMNER KS-
1113 PM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...

AT 1111 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
      3747 9714 3747 9680 3729 9683 3728 9684
      3718 9685
TIME...MOT...LOC 0413Z 279DEG 26KT 3736 9697

$$

KSC035-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1113 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 1130 PM CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ROCK...OR 7 MILES NORTH OF WINFIELD...MOVING EAST AT 30 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN COWLEY
COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
      3747 9714 3747 9680 3729 9683 3728 9684
      3718 9685
TIME...MOT...LOC 0413Z 279DEG 26KT 3736 9697

$$

DARMOFAL
000 
WWUS53 KICT 160420
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT SUN JUN 15 2008

KSC035-160430-
/O.CON.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1120 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 1130 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED JUST
NORTHWEST OF WINFIELD...MOVING EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR WINFIELD BY 1125 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
      3747 9714 3747 9680 3729 9683 3728 9684
      3718 9685
TIME...MOT...LOC 0420Z 278DEG 27KT 3731 9699

$$

DARMOFAL
000 
WWUS53 KICT 160428
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT SUN JUN 15 2008

KSC035-160438-
/O.CAN.KICT.SV.W.0320.000000T0000Z-080616T0430Z/
COWLEY KS-
1128 PM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY COUNTY HAS
BEEN CANCELLED...

AT 1125 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3721 9703 3721 9708 3722 9709 3722 9714
      3747 9714 3747 9680 3729 9683 3728 9684
      3718 9685
TIME...MOT...LOC 0428Z 279DEG 26KT 3734 9684

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 15, 7:43 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT SUN JUN 15 2008

.UPDATE...
MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO
DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND
SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA
SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS
EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES.
CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL
MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY
SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE
SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER
STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS.

KED

&&

.PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/

AVIATION...
FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND
SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR
CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD.
SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD
THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW
BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL
CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH
TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT
APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH
OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE
FORECAST VALID PERIOD.

KED

PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS
AFTERNOON INTO TONIGHT.

TONIGHT-MONDAY NIGHT:
SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS
PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST
CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF
OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING
TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE
LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER
60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL
KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY
UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR
SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL
APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN
THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS.
NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND
THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS
PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE
ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS
PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE
STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS
WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER
MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY
EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID
FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING
ON A COUPLE RIVERS.

AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO
MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG
OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA.

TUESDAY-SUNDAY:
UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY
WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY
FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS
INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI
AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM
CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW
POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY
THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND
OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL
HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD.
FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A
BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS
SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION
CHANCES FOR THE WEEKEND.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  62  80 /  40  20  20  20
HUTCHINSON      65  81  61  80 /  40  20  20  20
NEWTON          65  81  59  80 /  40  20  10  20
ELDORADO        65  82  58  79 /  60  20  10  20
WINFIELD-KWLD   66  84  63  80 /  50  20  20  20
RUSSELL         61  80  58  81 /  30  10  10  20
GREAT BEND      63  80  59  80 /  30  10  20  20
SALINA          63  81  61  81 /  30  10  10  20
MCPHERSON       64  81  61  80 /  40  10  10  20
COFFEYVILLE     66  82  61  80 /  90  20  20  20
CHANUTE         66  81  57  79 /  90  20  10  10
IOLA            65  81  57  79 /  90  20  10  10
PARSONS-KPPF    66  81  60  79 /  80  20  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100.

&&
Hazardous weather outlook, Jun 15, 8:09 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT SUN JUN 15 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
809 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA.
HOWEVER...THE BETTER CHANCE FOR SEVERE WEATHER WILL EXIST THIS
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL
UP TO GOLF BALL SIZE AND STRONG DAMAGING WIND GUSTS TO 75 MPH ARE
POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH
MONDAY MORNING. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE
STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY
THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY
MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING
HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

In the hours before

Local storm report, Jun 15, 9:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND DMG     ANTHONY                 37.15N 98.03W
06/15/2008                   HARPER             KS   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF HIGHWAY 160
            IN ANTHONY.

&&

JMB
Local storm report, Jun 15, 9:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             5 S GODDARD             37.59N 97.58W
06/15/2008  E1.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            GROUND IS COVERED WITH MARBLE TO PINGPONG HAIL COVERING
            THE GROUND WITH SOME GOLF BALL SIZED HAIL.

&&

JMB
Local storm report, Jun 15, 9:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND GST     5 S GODDARD             37.59N 97.58W
06/15/2008  E70 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

JMB
Special weather statement, Jun 15, 10:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT SUN JUN 15 2008

KSZ092-160345-
SUMNER-
1016 PM CDT SUN JUN 15 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CALDWELL...OR 18
MILES EAST OF ANTHONY...AND MOVING SOUTHEAST AT 26 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Jun 15, 10:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     3 S BLUFF CITY          37.03N 97.88W
06/15/2008  E65 MPH          HARPER             KS   TRAINED SPOTTER

&&

JMB
Local storm report, Jun 15, 10:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             3 SE DOWNTOWN WICHITA   37.66N 97.30W
06/15/2008  E1.00 INCH       SEDGWICK           KS   PUBLIC

            QUARTER HAIL REPORTED AT HARRY AND OLIVER. REPORTED TO
            THE KSN NEWSROOM.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:55 PM CDTSevere Thunderstorm WarningICTHarper, Kingman65 min
Jun 15, 8:42 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
Jun 15, 8:48 PM CDTFlash Flood WarningICTHarper, Kingman3 hr
Jun 15, 8:51 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner54 min
Jun 15, 9:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Jun 15, 9:36 PM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 15, 9:58 PM CDTAreal Flood WarningICTSedgwick, Sumner2 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTHarper35 min
Jun 15, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick35 min
Jun 16, 1:13 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Jun 16, 7:52 AM CDTAreal Flood WarningICTButler5 hr
Jun 16, 8:29 AM CDTSevere Thunderstorm WarningICTRussell24 min
Jun 16, 9:12 AM CDTSevere Thunderstorm WarningICTBarton, Rice36 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningICTBarton64 min
Jun 16, 10:31 AM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more5 hr
Jun 16, 10:57 AM CDTAreal Flood WarningICTReno5 hr
Jun 16, 11:20 AM CDTSevere Thunderstorm WarningICTKingman, Reno55 min
Jun 16, 11:35 AM CDTAreal Flood WarningICTHarvey, Sedgwick5 hr
Jun 16, 12:19 PM CDTAreal Flood WarningICTKingman6 hr
Jun 16, 12:48 PM CDTSevere Thunderstorm WarningICTHarper, Sumner57 min
Jun 16, 1:13 PM CDTAreal Flood WarningICTCowley, Harper, Sumner5 hr
Jun 16, 3:29 PM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.